Alert archive / Kansas / Wind Advisories in 2006

Wind Advisory 24, NWS Goodland, KS

June 14, 200613 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska

NWS Goodland, KS issued this wind advisory at Jun 14, 2006, 10:00 AM CDT for 13 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 14, 2006, 10:00 AM CDT (15:00 UTC)
Expired
Jun 14, 2006, 7:00 PM CDT
In force
9 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 15:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 3.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2006-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2006-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-334 J/kg
Mixed-layer LCL
3508 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGLD 141500
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
900 AM MDT WED JUN 14 2006

...STRONG WINDS EXPECTED TO OVERSPREAD TRI-STATE REGION TODAY...

.A PRESSURE GRADIENT WILL INCREASE THIS MORNING INTO THE AFTERNOON
HOURS...CREATING STRONG SOUTHERLY WINDS ACROSS THE TRI-STATE
REGION.

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-142100-
/O.NEW.KGLD.WI.Y.0024.060614T1500Z-060615T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK
1000 AM CDT WED JUN 14 2006 /900 AM MDT WED JUN 14 2006/

...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS
AFTERNOON. 

SOUTHERLY WINDS AT 30 MPH WITH GUSTS AROUND 45 MPH WILL BE COMMON
ACROSS THE REGION. THE STRONG WINDS ALONG THE EASTERN COLORADO
BORDER WILL SHIFT EAST INTO THE REMAINDER OF NORTHWEST KANSAS AND
SOUTHWEST NEBRASKA BY THIS AFTERNOON. 

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$

BLAIR
2 follow-up statements
000 
WWUS73 KGLD 142103
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
303 PM MDT WED JUN 14 2006

...STRONG WINDS TO CONTINUE ACROSS THE TRI-STATE REGION THIS
AFTERNOON...

.STRONG SOUTHERLY WINDS ARE BEING PRODUCED BY AN INCREASING
PRESSURE GRADIENT AHEAD OF A DEEPENING LEE TROUGH ACROSS THE TRI-
STATE REGION.

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-150000-
/O.CON.KGLD.WI.Y.0024.000000T0000Z-060615T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK
403 PM CDT WED JUN 14 2006 /303 PM MDT WED JUN 14 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS
AFTERNOON. 

SOUTHERLY WINDS AT 30 MPH WITH GUSTS AROUND 45 MPH WILL BE COMMON
ACROSS THE REGION. THE STRONG WINDS ALONG THE EASTERN COLORADO
BORDER WILL CONTINUE TO SHIFT EAST INTO THE REMAINDER OF NORTHWEST
KANSAS AND SOUTHWEST NEBRASKA THIS AFTERNOON.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$

LOCKHART
000 
WWUS73 KGLD 142358
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
558 PM MDT WED JUN 14 2006

...WINDS WILL SLOWLY DECREASE...

.THE WINDS HAVE BEGUN TO DECREASE...AND WILL SLOWLY CONTINUE TO DO
SO THROUGH THE NEXT HOUR. AS A RESULT THE WIND ADVISORY WILL BE
ALLOWED TO EXPIRE. HOWEVER...WIND SPEEDS WILL REMAIN IN THE 15 TO
30 MPH WITH GUSTS TO 40 MPH THROUGH MUCH OF THE NIGHT.

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-150100-
/O.EXP.KGLD.WI.Y.0024.000000T0000Z-060615T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK
658 PM CDT WED JUN 14 2006 /558 PM MDT WED JUN 14 2006/

...WIND ADVISORY WILL EXPIRE AT 6 PM MDT /7 PM CDT/ THIS
AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 6 PM MDT /7 PM CDT/. SOUTHERLY
WINDS OF 15 TO 30 MPH WITH GUSTS TO NEAR 40 MPH WILL CONTINUE
THROUGH MOST OF THE NIGHT.

$$

BULLER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Jun 14, 3:04 AM CDT, 6 hours 56 minutes earlier.

Area forecast discussion, Jun 14, 3:04 AM CDT, 6 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
204 AM MDT WED JUN 14 2006

.SHORT TERM (TODAY THROUGH FRIDAY NIGHT)...LITTLE CHANGE FROM
PREVIOUS THINKING FOR TODAY/TONIGHT PERIODS. KEPT ISOLATED
THUNDERSTORM MENTION FOR THIS EVENING FROM PREVIOUS
FORECAST...HOWEVER STRONG CAP SHOULD LIMIT COVERAGE.

TRENDED HIGHS DOWN ON THURSDAY/FRIDAY AS CONFIDENCE INCREASES WITH
APPROACH OF THE NEXT STORM SYSTEM. SCATTERED THUNDERSTORMS ARE
EXPECTED TO DEVELOP ALONG/NE OF SFC LOW ACROSS NORTHWEST KANSAS ON
THURSDAY AFTERNOON AND SPREAD EASTWARD DURING THE EVENING ALONG NOSE
OF INCREASING LLJ.

FRIDAY...INCREASED POPS FOR THE AFTERNOON/EVENING AS LARGE SCALE
ASCENT INCREASES LATE IN THE PERIOD. TRENDED HIGHS SLIGHTLY COOLER
IN POST FRONTAL REGIME. STILL SOME TIMING DIFFERENCES BETWEEN
GFS/NAM AND LEANED TOWARD THE SLOWER GFS WHICH WAS IN BETTER
AGREEMENT WITH THE ECMWF.
&&

.LONG TERM (SATURDAY THROUGH WEDNESDAY)...NO CHANGES MADE.
&&

.SYNOPSIS...INCREASING MID LEVEL FLOW IS ALREADY UNDERWAY ACROSS THE
CENTRAL ROCKIES AS H5 TROUGH CONTINUES TO MOVE SLOWLY ENE AND H5
RIDGE BUILDS SLOWLY ESE. THE MEAN H5 TROUGH WILL CONTINUE TO DEVELOP
EASTWARD THROUGH THE NEXT 48 HOURS WITH STRONGER HEIGHT FALLS/COOLER
TEMPERATURES ENTERING THE CENTRAL HIGH PLAINS ON THURSDAY/FRIDAY.
&&

.FIRE WX...A RED FLAG WARNING HAS BEEN ISSUED FOR ALL OF EAST
CENTRAL COLORADO THIS AFTERNOON AND EVENING. THE SURFACE TROUGH AXIS
WILL DEEPEN ALONG THE KANSAS/COLORADO BORDER THIS AFTERNOON ALLOWING
SOUTH TO SOUTHWEST WINDS TO INCREASE ACROSS EAST CENTRAL COLORADO. AS
TEMPERATURES WARM INTO THE MID/UPPER 90S...RH WILL FALL BELOW 15
PERCENT. RH SHOULD RECOVER AT OR BEFORE 03Z. THERE IS SOME CONCERN
FOR DRY LIGHTING/ERRATIC WINDS THIS EVENING..HOWEVER GIVEN THE
STRENGTH OF THE CAP CONFIDENCE REMAINS VERY LOW.

MORE UNCERTAINTY EXISTS ON THURSDAY AS A BOUNDARY SAGS SOUTH EARLY
IN THE PERIOD PROVIDING WEAK NORTHERLY FLOW/COOLER TEMPERATURES. THE
SOUTHWARD EXTENT OF THE BOUNDARY REMAINS UNCERTAIN SO THE FIRE
WEATHER WATCH WILL REMAIN IN PLACE FOR NOW.
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
     COZ252-COZ253-COZ254.

     FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR COZ252-COZ253-COZ254.

&&

MCGUIRE
Hazardous weather outlook, Jun 14, 4:00 AM CDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
300 AM MDT WED JUN 14 2006

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-151200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
400 AM CDT WED JUN 14 2006 /300 AM MDT WED JUN 14 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

SOUTHERLY WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 40 MPH
ACROSS PORTIONS OF THE TRI-STATE AREA THIS AFTERNOON. AS
TEMPERATURES RISE INTO THE 90S...RELATIVE HUMIDITIES WILL FALL
ALLOWING THE RANGELAND FIRE DANGER INDEX TO REACH THE EXTREME
CATEGORY.

EXTREME FIRE DANGER MEANS THAT FIRES START QUICKLY...SPREAD
FURIOUSLY AND BURN INTENSELY. ALL FIRES ARE POTENTIALLY SERIOUS. ALL
OUTDOOR BURNING SHOULD BE AVOIDED IN AREAS WITH EXTREME FIRE DANGER.

A RED FLAG WARNING IS IN EFFECT FOR EASTERN COLORADO THIS AFTERNOON
AND EVENING.

AN ISOLATED HIGH-BASED THUNDERSTORMS MAY DEVELOP LATE THIS AFTERNOON OR
EVENING. CLOUD TO GROUND LIGHTNING AND STRONG WINDS WILL BE POSSIBLE
WITH ANY THUNDERSTORM THAT DEVELOPS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE RANGELAND FIRE DANGER INDEX IS EXPECTED TO REACH THE EXTREME
CATEGORY AGAIN ON THURSDAY AND A FIRE WEATHER WATCH REMAINS IN
EFFECT FOR EASTERN COLORADO.

SCATTERED THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON AND EVENING
AND AGAIN ON FRIDAY AS A STORM SYSTEM APPROACHES FROM THE WEST. SOME
OF THE THUNDERSTORMS COULD BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

MCGUIRE

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 2:02 AM CDTRed Flag WarningGLDCheyenne, Kit Carson, Yuma20 hr

Nearby

Wind Advisories in Kansas, 2006Wind Advisories in Colorado, 2006Wind Advisories in Nebraska, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.